MAUDE Adverse Event Report: ANGELINI THERMACARE NECK/SHOULDER/WRIST 8HR 3CT; HOT OR COLD DISPOSABLE PACK.

ANGELINI THERMACARE NECK/SHOULDER/WRIST 8HR 3CT; HOT OR COLD DISPOSABLE PACK.
Model Number ThermaCare HeatWraps - Neck, Wrist & Shoulder
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Partial thickness (Second Degree) Burn (2694)
Date of Event 11/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The root cause cannot be identified.The site investigated this complaint by reviewing the device history records and manufacturing controls.The review of the device history records, batch thermal records, and production controls met the product release criteria.Consumer reports "burns and blisters after using the product for approximately 8 hours." the cause of the consumer stating she had "burns and blisters after using the product for approximately 8 hours" is inconclusive since review of records does not provide evidence to support defective product.The product effect may vary with each individual.Care should be taken when using the device, following all safety and use information as provided with the wrap to avoid the risks of blisters or other skin irritations.This is an adverse event for an burns and blisters after using the product for approximately 8 hours; risk calculation cannot be determined as there is no reasonable suggestion of a device malfunction.
 
Event or Problem Description
On (b)(6) 2021, a spontaneous report from the united states was received via email regarding a (b)(6) female who was using thermacare neck/shoulder/wrist 8hr.Medical history included seasonal allergies, arthritis, diabetes, acid reflux, and a kidney transplant in 2018.Concomitant products included prograff (tacrolimus), mycophenolate, vitamin d, vitamin b12, multivitamin, and omeprazole.On (b)(6) 2021, the consumer started treatment with thermacare neck/shoulder/wrist 8hr (lot number lot eh5503; expiration date 29-feb-2024) applied topically for an unspecified indication.After applying the product for 8 hours, she experienced having blisters.It was clarified as 2 blisters on her neck.One blister was slightly larger than a quarter and the other one was smaller.They were bubble-like in appearance.The consumer denied applying additional heat or coverings over the top of the heat wrap.She no longer was able to use the wrap longer than 8 hours.She was in severe pain.She was unsure if she could do her job due to the pain from the burns.One blister opened immediately, and the other blister opened up later that night.The area was very red, irritated, and painful.For treatment she covered the area with a bandage and over-the-counter antibiotic cream.She was told the open wounds appeared infected and they developed discharge.She no longer wore bandages because they further irritated the areas.She had been wanting to visit the urgent care, but it was closed by the time she got off of work.As of (b)(6)2021, she was experiencing an ongoing burning sensation.No additional information was provided.

Brand Name
THERMACARE NECK/SHOULDER/WRIST 8HR 3CT
Common Device Name
HOT OR COLD DISPOSABLE PACK.
Manufacturer (Section D)
ANGELINI
1231 wyandotte dr
albany FL 31705
Manufacturer (Section G)
BRIDGES CONSUMER HEALTHCARE
811 broad street, suite 600
chattanooga TN 37402
Manufacturer Contact
steve weisman
811 broad street, suite 600
chattanooga, TN 37402
9738891600
MDR Report Key13112899
Report Number3007593958-2021-00048
Device Sequence Number3295733
Product Code IMD
UDI-Device Identifier00305733015025
UDI-Public00305733015025
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/29/2024
Device Model NumberThermaCare HeatWraps - Neck, Wrist & Shoulder
Device Lot NumberEH5503
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2021
Initial Report FDA Received Date12/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MULTIVITAMIN.; MYCOPHENOLATE.; OMEPRAZOLE.; PROGRAFF (TACROLIMUS); VITAMIN B12.; VITAMIN D.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexFemale
Patient Weight75 KG